MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.40
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that after sterilization on an unknown date, the handles for (6) hexagonal screwdrivers leave a black stain on the white peel pack.There was no patient or surgical involvement.This report is for a hexagonal screwdriver.This is report 4 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 314.400; lot: 2008; manufacturing site: bettlach.Device history record (dhr) not available as device is older than 15 years.At this time, the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.The instrument was received with the reported condition of ¿visual foreign substance/debris/cleaning/sterilization: rm.¿ the following investigation flow was performed: visual (appearance not as expected): the returned instrument was examined and there is no evidence of brown stain coming out of the handle.The balance of the device is in worn condition.The received condition does not agree with the complaint description.A device history review, was not performed for the returned instrument as the dhr was not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing, handle component drawing and shaft component drawing was reviewed, and no issues were identified.A dimensional inspection was not performed as the complaint is related to foreign substance and not any relevant feature on the instrument.There is no visual evidence or tangible evidence on the returned instrument that confirms the reported condition.A definitive root cause for the reported complaint condition could not be determined because the complaint could not be confirmed.It is possible that the specific sterilization procedure at the reporting hospital has contributed to the reported event and subsequent decontamination of the device at synthes monument site has removed all evidence of the reported condition.However, this cannot be definitively confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7747884
Report Number2939274-2018-53183
Device Sequence Number1319011
Product Code HXX
UDI-Device Identifier10887587037233
UDI-Public(01)10887587037233
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.40
Device Catalogue Number314.40
Device Lot Number72008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1